Nebraska, 2005Damaging Wind in Nebraska, April 18, 2005
April 18, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 18, 2:25 PM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Apr 18, 2:25 PM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT MON APR 18 2005
.DISCUSSION...
ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE FORECAST AREA
MUCH OF THIS WEEK. A WARM AND UNSEASONABLY MOIST AIRMASS WILL BE IN
PLACE OVER THE FCST AREA THROUGH TOMORROW AND THEN WILL EITHER STILL
BE ACROSS THE SRN ZONES FOR THE NEXT FEW DAYS AFTER THAT...OR NOT
TOO FAR REMOVED TO THE SOUTH AS A BOUNDARY PUSHES INTO ERN NEBRASKA
AND THEN STALLS OR SLOWS DOWN.
SHORT TERM...STLT IMAGERY THROUGH 1930Z SHOWED MID LVL VORT MAX
LIFTING NEWD ACRS SCNTRL NEBR WITH A SEMI-DRY SLOT PUNCHING UP ALONG
AND JUST E OF MO RIVER. ALSO A LARGE-SCALE UPR TROF WAS SLOWLY MOVG
SE ACRS THE WRN U.S...ALTHOUGH THIS SYS IS STILL FORECAST TO BECOME
Q-STNRY. HTG WAS FILLING IN THE DRY SLOT WITH CU AND LATEST MSAS
DATA SHOWED A CONTINUED DESTABILIZATION JUST TO THE SSW OF CWA.
ALTHOUGH LOW LVL WINDS WERE VEERING TO OUR S...STILL A LTL MORE
BACKED SFC WINDS WERE OBSERVED OVER CNTRL/ERN COUNTIES AND FAIRBURY
PROFILER HAS SHOWN MID LVL WINDS THAT HAVE VEERED AND INCREASED
SLIGHTLY OVER THE LAST FEW HOURS. SOME SHOWER/TSTM ACTIVITY WAS
BECOMING A LITTLE MORE WIDESPREAD JUST NE OF VORT MAX TRACK AND
IF/WHEN CONVECTION DVLPS NEXT SVRL HOURS ESE OF THERE...AS PER SPC
DISCUSSION...THE POSSIBILITY EXISTS FOR SUPERCELLS. THUS BESIDES
LIKELY/CATEGORICAL POPS MUCH OF THE CWA THIS EVENING/EARLY
TONIGHT...ALSO WILL MENTION THE POSSIBILITY OF SVR WEATHER. EVEN IF
SFC BASED CONVECTION IS MINIMAL/DOESNT DVLP EARLY...LOW LVL JET
FORECAST TO IMPINGE ON LOW LVL BOUNDARY THAT IS STILL FCST TO EXTD
ACRS SERN NEBR TNGT WITH DECENT 850 MB THETA E ADVECTION. SO
DEFINITELY WILL NOT LOWER POPS TNGT...IN FACT BUMPED UP SLIGHTLY.
COUNTING ON DVLPG SHOWERS TO PUSH READINGS DOWN TOWARD DWPTS MOST
LOCATIONS TNGT SO LEFT LOWS IN THE MID/UPR 50S.
VORT MAX/ASSOCIATED MID LVL CIRC CENTER SHOULD BE E OF THE FCST AREA
TUE AND FOCUS WILL SHIFT TOWARD CDFNT THAT WILL MOV INTO NERN
NEBRASKA BY MAX HEATING. SLIGHT UPR RIDGING STILL ON TRACK BHND
DEPARTING MAX AND MUCH OF THE CWA COULD BE CAPPED MUCH OF THE AFTN.
HOWEVER...NAM QPF/MSLP FIELDS SUGGESTS POSSIBLE OUTFLOW BNDRY NEAR
SERN ZONES SO WILL LEAVE IN SOME POPS ALL ZONES ALL DAY. BETTER
CHCS APPEAR TO BE LATER IN THE EVENING/OVERNIGHT AS CONVECTION THAT
WILL PROBABLY DVLP IN THE UPSLOPE FLOW N OF THE FRONT LATE TUE AFTN
DVLPS/MOVES EWD AS AN MCS OVERNIGHT AS THE LOW LVL JET STRENGTHENS.
WILL LEAVE IN MENTION OF HEAVY RAINS AS PRECIPITABLE WATER/850 MB
DWPTS WL REMAIN HIGH.
CONVECTION TUE NIGHT SHOULD HELP E-W SFC BOUNDARY SET UP FTHR S ON
WED AND WOULDNT BE TOO SURPRISED TO SEE IT S OF THE CWA.
HOWEVER...12Z NAM HELD BOUNDARY A LTL FTHR N THAN GFS BUT EVEN THAT
MODEL WAS FAIRLY SHALLOW WITH THE COOL AIR TO THE N SO DIDNT CHANGE
TEMPS TOO MUCH FROM PREV FCST. COULD BE A SLIGHT LULL IN THE
ACTIVITY WED AFTN AND ANY MCS THAT DVLPS WED NIGHT COULD SET UP FTHR
S...BUT DIDNT GET TOO EXACT IN TRYING TO PIN DOWN IN POPS FIELDS
JUST YET.
THERE WAS STILL SOME AGREEMENT BTWN 12Z GFS AND 00Z CMC/ECMWF IN
TRYING TO EJECT A PIECE OF THE W COAST TROF EWD IN THE THU-FRI PD
WITH AN INVERTED SFC TROF MOVG EWD OVER THE CWA. THUS WILL CONTINUE
THE MODERATE POPS THOSE PDS AND THIS TROF COULD ALLOW A LITTLE
DEEPER MOISTURE TO SPREAD BACK INTO THE CWA. AGAIN MADE LTL CHANGES
TO TEMPERATURES TO THOSE PERIODS WITH TOO MUCH UNCERTAINTY TO CLOUD
COVER/PCPN COVERAGE.
DECENT MODEL AGREEMENT ON DVLPG SOME RIDGING/NW FLOW LATE FRI INTO
SAT WITH GOOD CHC OF DRY WX THEN. BIG RUN TO RUN DIFFERENCES FROM
GFS/ECMWF IN WHETHER OR NOT A STRONG UPR TROF WILL DROP SEWD INTO
NCTNRL U.S. ON SUN. 12Z GFS HAS LEANED BACK TOWARD 00Z SOLUTION IN
DROPPING A STRONG UPR LOW/TROF TWD MN...BUT NOT QUITE AS STRONG. 12Z
RUN WAS MUCH DIFFERENT THAN THE 06Z RUN WHICH KEPT UPR RIDGING OVER
CNTRL PLAINS. 00Z ECMWF ALSO LEPT AWAY FROM THE PESSIMISTIC 12Z YDA
COUNTERPART SO WITH THAT MUCH UNCERTAINTY...LEFT DAYS 6/7 DRY
ATTM.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Apr 18, 4:05 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT MON APR 18 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
505 PM CDT MON APR 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM
FOR ALL COUNTIES EXCEPT SHELBY...PAGE AND MONTGOMERY IN IOWA. LARGE
HAIL IS THE PRIMARY THREAT...BUT SOME STORMS COULD ALSO CONTAIN
DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY
EVENING...MAINLY FOR THE COUNTIES ALONG AND SOUTH OF THE PLATTE
RIVER. ALTHOUGH THE SEVERE WEATHER THREAT DECREASES AFTER
MIDNIGHT...ISOLATED STORMS COULD STILL PRODUCE LARGE HAIL.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY...MAINLY
ACROSS NORTHEAST NEBRASKA IN THE AFTERNOON. SOME SEVERE STORMS
ARE POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT THROUGH
FRIDAY. BESIDES SEVERE STORMS THAT COULD LINGER INTO TUESDAY
NIGHT...ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING AND WEDNESDAY
NIGHT. HEAVY RAIN COULD ACCOMPANY ANY OF THE THUNDERSTORM ACTIVITY
DURING THAT PERIOD.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE AREA THURSDAY INTO
FRIDAY.
A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA TUESDAY AFTERNOON AND
SLOWLY SAG SOUTH THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY
LATE WEDNESDAY. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS
FORECAST TO MOVE ACROSS THE AREA THURSDAY INTO FRIDAY WHICH COULD
ALLOW THE FRONT TO MOVE BACK NORTH INTO THE OUTLOOK AREA THURSDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD BE READY FOR ACTIVATION THIS EVENING.
ADDITIONAL DEPLOYMENT MAY BE NECESSARY LATE TUESDAY AFTERNOON
INTO TUESDAY NIGHT.
CHERMOK
In the hours before
Local storm report, Apr 18, 8:01 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
901 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL N WESTERN 40.39N 97.20W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 8:02 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 1 E TOBIAS 40.42N 97.32W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 8:11 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N SWANTON 40.39N 97.08W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 8:12 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL WAHOO 41.22N 96.62W
04/18/2005 0.75 INCH SAUNDERS NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, Apr 18, 8:14 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
914 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 5 SW WILBER 40.43N 97.03W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 8:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
917 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 W DAYKIN 40.32N 97.34W
04/18/2005 1.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
RCHERMOKThunderstorm Wind, Gage
- When
- April 18, 9:15 PM CST
- Where
- Gage County, 6 mi W of Beatrice
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -96.850
Law enforcement estimated thunderstorm winds gusted over 60 mph west of Beatrice. The winds caused some tree damage near town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Nebraska, April 18, 20051 injured · $4.2 million · F0 · 35 events
- Hail in Kansas, April 18, 2005$125,000 · 1.25 in hail · 1 event
- Hail in Kansas, April 18, 20052 in hail · 15 events
- Hail and Damaging Winds in Texas, April 18, 20051.75 in hail · 13 events
- High Surf in Hawaii, April 18 to 19, 200511 events
- Winter Storm in Montana, April 18 to 19, 20058 events
- Tornado and Hail in Texas, April 18, 2005F0 · 8 events
- Hail in North Dakota, April 18, 20050.88 in hail · 5 events
- Winter Storm in Utah, April 18 to 19, 20055 events
- Hail in North Dakota, April 18, 20050.75 in hail · 3 events
- Strong Wind in California, April 18 to 19, 2005$3,000 · 50 kt wind · 3 events
- Hail in Kansas, April 18, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443789.